Pennsylvania, 2013

Winter Weather in Pennsylvania, March 25, 2013

March 25, 2013 · NWS PHI · 13 events in 13 counties and zones

A nor'easter that moved east of the state on the 25th dropped 2 to 5 inches of snow in the Philadelphia western suburbs and Berks County and 1 to 3 inches of snow elsewhere across Eastern Pennsylvania including Philadelphia. Most of the snow fell during the day and had difficulty accumulating when the intensity decreased.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A nor'easter that moved east of the state on the 25th dropped 2 to 5 inches of snow in the Philadelphia western suburbs and Berks County and 1 to 3 inches of snow elsewhere across Eastern Pennsylvania including Philadelphia. Most of the snow fell during the day and had difficulty accumulating when the intensity decreased. Nevertheless, the heaviest snow fell throughout the morning commute in the southeast part of the state and caused slushy roadways and traffic accidents. In Chester County, multiple accidents were reported along U.S. Route 202. In Delaware County, a tractor-trailer accident on Interstate 95 snarled the morning commute. In addition, a few school districts cancelled classes or had early dismissals and isolated power outages also occurred in the Philadelphia suburbs. West Chester University (Chester County) cancelled evening classes. The snow canceled some flights and caused delays exceeding one hour at the Philadelphia International Airport. The snow started between 6 a.m. and 8 a.m. EDT on the 25th and fell at its heaviest nearly instantly in the southeast part of the state and through the morning commute. The snow was generally lighter in intensity in the Poconos and Lehigh Valley. While snow continued during the late morning into the afternoon, the intensity was less and it did not accumulate as efficiently. As precipitation intensity lessened even more, the snow changed to light rain during the late afternoon from the Lehigh Valley southward. Precipitation did not change to rain in the Poconos. All of the precipitation ended during the evening of the 25th.

Representative snowfall included 4.5 inches in Glenmoore and East Nantmeal (Chester County), 4.0 inches in Chester Springs (Chester County), 3.9 inches in Mohnton (Berks County) and Nottingham (Chester County), 3.8 inches in Royersford (Montgomery County), 3.5 inches in Glen Mills (Delaware County), 3.3 inches in Kennett Square (Chester County), 3.2 inches in Wayne (Delaware County) and Gilbertsville (Montgomery County), 3.1 inches in West Chester (Chester County), 3.0 inches in Huffs Church (Berks County) and Exton (Chester County), 2.8 inches in Reading (Berks County), Brookhaven (Delaware County), Limerick (Montgomery County) and Spring City (Chester County), 2.5 inches in Summit Hill (Carbon County), Penndel (Bucks County) and Bernville (Berks County), 2.3 inches in Souderton (Montgomery County), 2.0 inches in Doylestown (Bucks County), Forks Township (Northampton County), Willow Grove (Montgomery County), Easton (Northampton County) and Tobyhanna (Monroe County), 1.8 inches in Wynnewood (Montgomery County), 1.6 inches in Schnecksville (Lehigh County), 1.5 inches in West Grove (Chester County) and Harleysville (Montgomery County), 1.4 inches in Quakertown (Bucks County), 1.2 inches in Rockledge (Philadelphia County), 1.1 inches at the Philadelphia International Airport, 1.0 inch in Bowmanstown (Carbon County), Palmerton (Carbon County) and Bethlehem (Northampton County) and 0.8 inches at the Lehigh Valley International Airport.| |The low pressure system responsible for the late season snow moved from Alabama on the morning of the 24th northeast and passed just east of Norfolk, Virginia at 8 a.m. EDT on the 25th. It proceeded to move northeast and by 8 p.m. EDT on the 25th it was about 175 miles east of the New Jersey coast. The combination of the relatively offshore storm track coupled with most of the precipitation falling during the day and in late March (relatively strong indirect sunlight) prevented heavier snow from occurring or accumulating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 25, 3:47 AM EST, 13 minutes earlier.

Area forecast discussion, Mar 25, 3:47 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 AM EDT MON MAR 25 2013

.SYNOPSIS...
COMPLEX LOW PRESSURE APPROACHING FROM THE SOUTHWEST WILL CONSOLIDATE
AS A LOW PRESSURE CENTER OFF THE NORTHERN MID ATLANTIC COAST TODAY
AND THEN DEEPEN AND MOVE AWAY FROM THE COAST. HIGH PRESSURE TO OUR
WEST WILL STRUGGLE TO BUILD IN THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EVEN THOUGH PRECIPITATION IS STEADILY MOVING INTO OUR REGION FROM
THE SOUTHWEST THIS MORNING, THIS IS STILL A LOW CONFIDENCE FORECAST,
MAINLY DUE TO BOUNDARY LAYER TEMPERATURES. REGIONAL RADAR IS SHOWING
A LOT OF MOISTURE SURGING ACROSS THE BMORE/DC CORRIDOR WITH A
MAJORITY OF THE SURFACE OBSERVATIONS AT OR BELOW 35F WITH FALLING
SNOW...SOME SITES ARE SHOWING MODERATE TO HEAVY SNOW WITHIN THE
CURRENT BANDING STRUCTURES.

THE OVERALL DYNAMICS OF THIS SYSTEM ARE AMAZING IN TERMS OF
PRECIPITATION GENERATION BUT AS HAS BEEN HARPED ON BY SEVERAL SHIFTS
NOW, DO WE COOL ENOUGH TODAY TO ALLOW FOR AN ACCUMULATING
SNOWFALL...AGAIN WE ARE FIGHTING THE HIGHER MARCH SUN ANGLE AS WELL.
ACROSS OUR NECK OF THE WOODS WE STILL HAVE A PRIMARILY
EAST-NORTHEAST FLOW FEEDING IN OFF THE WARMER ATLANTIC WATERS.
GRANTED WE DO HAVE AMPLE DRY AIR AT THE SURFACE IN WHICH TO
EVAPORATIVELY COOL OUR COLUMN TO ALLOW FOR ALL SNOW, BUT WE NEED THE
BANDING FEATURES TO PROVIDE THE EXTRA BOAST TO ALLOW THE SNOW TO
STICK.

OCEAN TEMPERATURES ARE IN THE LOW-40S AND AS WAS SAID ABOVE
OUR BOUNDARY LAYER WINDS ARE DIRECTLY OFF THE WATERS. THIS SYSTEM IS
NOT BRINGING ANY COLD AIR WITH IT AND ITS NOT WRAPPING COLD AIR DOWN
FROM CANADIAN EITHER SO IT HAS TO PRODUCE VERY STRONG VERTICAL
VELOCITIES IN ORDER TO DYNAMICALLY COOL THE COLUMN. THE RAP HAS BEEN
FAIRLY CONSISTENT IN BRINGING IN THE FIRST FLAKES/DROPS ACROSS THE
PHILADELPHIA METRO AREA BY 10-11Z...ALTHOUGH IT IS LIGHT
PRECIPITATION. FROM THERE THE PRIMARY SURFACE LOW OVER THE OHIO
VALLEY BEGINS TO FEED THE DEVELOPING VIRGINIA COASTAL LOW MORE
ENERGY. THE COASTAL LOW DEEPENS AND SLINGS MORE MOISTURE BACK ACROSS
OUR REGION IN THE FORM OF A TROWAL. THIS FEATURE WILL BE THE MAIN
PLAYER FOR SNOWFALL LATER THIS MORNING. IF IT MOVES TOO FAR EAST WE
LOSE THE HIGHER QPF AND BANDING FEATURES.

DID NOT CHANGE MUCH IN TERMS OF THE SNOWFALL THIS MORNING AS THE
EVENT HAS YET TO REALLY TAKE SHAPE. WE KEEP THE CURRENT ADVISORIES
AND WARNINGS IN PLACE AS IS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE ENTIRE EVENT SHOULD BE WINDING DOWN BY LATER THIS EVENING
ALTHOUGH SOME OF THE MODELS ARE SHOWING SOME LINGERING SHOWERS
WRAPPING AROUND AND IMPACTING OUR EASTERN ZONES. BY THIS POINT AND
TIME THOUGH OUR WINDS WILL HAVE BACKED TOWARDS THE NORTHWEST AND
TEMPERATURES WILL NO LONGER BE IN QUESTION, TO ALLOW FOR SNOW
SHOWERS. A COATING TO A HALF INCH IS POSSIBLE WITH THESE SHOWERS. WE
SHOULD BE COMPLETELY DRYING OUT LATE TONIGHT AS DRIER AIR IS PUMPED
IN FROM THE NORTHWEST. TEMPERATURES WILL BE IN THE LOW-30S TONIGHT.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A MAJOR TROUGH AXIS EMANATING FROM THE NEAR AND SHORT TERMS' MID
LEVEL LOW LOOKS TO EXTEND INTO NEW ENGLAND AND THE NORTHERN MID
ATLANTIC REGION THROUGH MUCH OF THE WORK WEEK. IT SHOULD KEEP
SURFACE HIGH PRESSURE FROM THE WEST AT BAY. IT ALSO SHOULD KEEP THE
AREA UNDER A FAIR AMOUNT OF STRATOCUMULUS AND SPOTTY AND
INTERMITTENT SNOW OR RAIN SHOWER ACTIVITY ESPECIALLY NORTHWEST. WE
SHOULD REMAIN COLDER THAN NORMAL FOR LATE MARCH. AT THIS POINT, WE
DON'T SEE ANYTHING HAZARDOUS IN ALL THIS EXCEPT THAT AN ABSENCE OF
SIGNIFICANT PRECIPITATION AND A NORTHWEST SURFACE FLOW THAT WILL BE
BRISK AT TIMES MIGHT LEAD TO FIRE WEATHER CONCERNS.

THE MODELS DO AGREE ON BRINGING A WEAK MID LEVEL RIDGE AXIS AND
ASSOCIATED SURFACE HIGH PRESSURE INTO OUR AREA BY SUNDAY, AND
THAT WOULD BRING MORE SEASONABLE TEMPERATURES AND GENTLE WINDS.
HOWEVER, THEY ALSO AGREE THAT ANOTHER MID LEVEL VORTEX PUSHES DOWN
TOWARD THE AREA WITH AN ATTENDANT SURFACE COLD FRONT CLOSING IN BY
THE END OF THE PERIOD.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VERY TRICKY FORECAST ON TAP FOR OUR TERMINALS TODAY. COMPLEX LOW
PRESSURE SYSTEM WILL CONTINUE TO FORM AND CONSOLIDATE OFF THE
VIRGINIA COASTLINE TODAY. MOISTURE WILL SURGE UP FROM THE
SOUTH-SOUTHWEST LATER THIS MORNING PRODUCING A WIDESPREAD SNOWFALL.
THIS WILL LIMIT VSBYS AND CIGS TO THE MVFR RANGE. A BAND OR TWO OF
HEAVIER SNOW/RAIN COULD FORM AND MOVE NORTHWARD ACROSS THE REGION AS
THE SURFACE LOW PRESSURE MOVES CLOSER. THIS WOULD ALLOW AN EVEN
FURTHER DETERIORATION IN CONDITIONS WITH LIFR POSSIBLE UNDER THESE
BANDS. CONTINUED THE TEMPO GROUP FOR SUCH CONDITIONS AS EXACT TIMING
IS HARD TO PIN POINT, BUT INDICATIONS SHOW BY EARLY AFTERNOON.

THE LOW WILL SLIDE TO OUR NORTHEAST LATER TODAY WITH SURFACE WINDS
BACKING TOWARDS THE NORTH-NORTHWEST. THIS SHOULD HELP TO DRY THINGS
OUT A BIT AND LIFT VSBYS AND CIGS BACK INTO THE MVFR RANGE WITH SOME
SCATTERED SHOWERS AROUND. BY THIS EVENING WE ARE FORECASTING VFR
CONDITIONS TO PREVAIL AT MOST OF OUR TERMINALS, EXCLUDING MIV AND
ACY DUE TO THEIR CLOSER PROXIMITY TO THE SURFACE LOW.

OUTLOOK...
TUESDAY...MAINLY VFR CONDITIONS. CONFIDENCE IS MODERATE.

WEDNESDAY...MAINLY VFR CONDITIONS BUT NORTHWEST WINDS POSSIBLY
GUSTING TO 20 TO 25 KT. CONFIDENCE IS MODERATE.

THURSDAY...MAINLY VFR CONDITIONS. CONFIDENCE IS MODERATE.

FRIDAY...MAINLY VFR CONDITIONS. CONFIDENCE IS MODERATE.

&&

.MARINE...
WE CONTINUE THE SCA AND GALES FOR OUR WATERS TODAY AND TONIGHT...NO
CHANGES. WINDS WILL GENERALLY BE OUT OF THE EAST-NORTHEAST AND
INCREASE TODAY AS LOW PRESSURE OFFSHORE DEEPENS. MORE RAIN AND SNOW
ARE EXPECTED TO SHIFT OVER OUR WATERS THIS MORNING AND
AFTERNOON...HEAVY AT TIMES. THE LOW WILL QUICKLY PULL AWAY LATER
TONIGHT AND WINDS WILL SHIFT TOWARDS THE NORTHWEST. THE PRESSURE
GRADIENT WILL ALSO WEAKEN ALLOWING THE WINDS AND SEAS TO RELAX A BIT.

OUTLOOK...
ADVISORY CONDITIONS ARE EXPECTED ON TUESDAY. WINDS ARE EXPECTED TO
DROP BELOW THE ADVISORY CRITERION DURING THE DAY, BUT SEAS WILL BE
SLOWER TO SUBSIDE. WINDS ARE EXPECTED TO PICK UP AGAIN TO ADVISORY
LEVELS ON WEDNESDAY. WINDS AND SEAS WILL SUBSIDE ON THURSDAY AND
CONTINUE INTO FRIDAY.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THIS EVENING'S HIGH
TIDE. THE AREA OF CONCERN REMAINS THE SHORE AREAS OF NEW JERSEY AND
DELAWARE, ADJACENT BACK BAYS INCLUDING BARNEGAT BAY, AND ALSO
RARITAN BAY, LOWER DELAWARE BAY AND THEIR TIDAL TRIBUTARIES.

THE OFS AND EXTRATROPICAL GUIDANCE SUGGEST LOW END MINOR TIDAL
FLOODING FOR THE HIGH TIDE THAT OCCURS THIS EVENING. LOCAL GUIDANCE
SUGGESTS MORE SOLID MINOR TIDAL FLOODING. THE EXPECTED GALE FORCE
WINDS AND SEAS WOULD SEEM TO ARGUE FOR THE LATTER. TIDAL DEPARTURES
EARLY THIS MORNING HAD ALREADY EXCEEDED A FOOT AS WINDS WERE FROM
THE EAST NORTHEAST AND JUST MOVING INTO THE SMALL CRAFT ADVISORY
RANGE. MINOR TIDAL FLOODING THIS EVENING REQUIRES DEPARTURES OF
AROUND TWO FEET.

WE CONTINUE TO THINK ANOTHER ROUND OF MINOR TIDAL FLOODING IS
POSSIBLE TUESDAY MORNING. IT LIKELY WOULD BE CONFINED TO THE SAME
AREA. IF ANOTHER DOMINO WERE TO FALL, IT WOULD BE UPPER DELAWARE
BAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ105-
     106.
     WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS EVENING FOR PAZ060-
     070-071-101>104.
NJ...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
     NJZ008>010-012>015-023>026.
     COASTAL FLOOD ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
     NJZ012>014-020-022>027.
     WINTER STORM WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NJZ016>022-
     027.
DE...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DEZ003.
     COASTAL FLOOD ADVISORY FROM 6 PM TO 10 PM EDT THIS EVENING FOR
     DEZ003-004.
     WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001-
     002.
MD...WINTER WEATHER ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ008-
     012-015-019-020.
MARINE...GALE WARNING UNTIL 2 AM EDT TUESDAY FOR ANZ431-452>455.
     GALE WARNING FROM 11 AM THIS MORNING TO 2 AM EDT TUESDAY FOR
     ANZ450-451.
     SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 AM EDT
     TUESDAY FOR ANZ430.

&&

SYNOPSIS...DELISI
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...DELISI
AVIATION...HEAVENER/DELISI
MARINE...HEAVENER/DELISI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Mar 24, 3:25 PM EST, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN MAR 24 2013

NJZ008>010-015-PAZ105-106-252030-
MORRIS-HUNTERDON-SOMERSET-MERCER-UPPER BUCKS-LOWER BUCKS-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-PAZ054-055-061-062-252030-
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
425 PM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A WINTER-TYPE STORM IN EARLY SPRING IS EXPECTED TO BRING WINTRY
PRECIPITATION TO MUCH OF THE AREA BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE BULK OF THE WINTRY PRECIPITATION WILL FALL ON MONDAY AND
SHOULD END MONDAY NIGHT. SNOWFALL TOTALS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-PAZ060-070-071-101>104-252030-
NEW CASTLE-CECIL-KENT MD-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016>019-252030-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
425 PM EDT SUN MAR 24 2013

...WINTER STORM WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-013-252030-
MIDDLESEX-WESTERN MONMOUTH-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
NORTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ023-252030-
INLAND SUSSEX-CAPE MAY-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020-022-027-252030-
OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
425 PM EDT SUN MAR 24 2013

...WINTER STORM WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ021-252030-
CUMBERLAND-
425 PM EDT SUN MAR 24 2013

...WINTER STORM WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EDT
MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-252030-
KENT-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-252030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EDT MONDAY NIGHT...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

WINDS GUSTS IN EXCESS OF 40 MPH CENTERED AROUND MONDAY AFTERNOON ARE
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-252030-
DELAWARE BEACHES-
425 PM EDT SUN MAR 24 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

A WINTER-TYPE STORM IN EARLY SPRING IS EXPECTED TO BRING A COLD RAIN
OR MIXED WINTRY PRECIPITATION TO MUCH OF THE AREA BEGINNING
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

WINDS GUSTS IN EXCESS OF 40 MPH CENTERED AROUND MONDAY AFTERNOON ARE
LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ015-019-020-252030-
QUEEN ANNES-TALBOT-CAROLINE-
425 PM EDT SUN MAR 24 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-452>455-252030-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
425 PM EDT SUN MAR 24 2013

...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

CONDITIONS WILL DETERIORATE TONIGHT AS WINDS AND SEAS INCREASE IN
ADVANCE OF THE DEVELOPING COASTAL STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-252030-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
425 PM EDT SUN MAR 24 2013

...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

CONDITIONS WILL DETERIORATE TONIGHT AS WINDS AND SEAS INCREASE IN
ADVANCE OF THE DEVELOPING COASTAL STORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-252030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
425 PM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

WIND GUSTS UP TO 20 KNOTS WILL DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WIND GUSTS UP TO 30 KNOTS WILL OCCUR MONDAY AND MONDAY NIGHT WITH
THE PASSING COASTAL STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SZATKOWSKI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter weather. Local standard time, as filed.

Winter Weather, Western Chester

When
March 25, 4:00 AM EST to 5:00 PM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
March 25, 5:00 AM EST to 4:00 PM EST
Where
Berks forecast zone
Reported by
CoCoRaHS
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Weather, Philadelphia

When
March 25, 5:00 AM EST to 4:00 PM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Weather, Delaware

When
March 25, 5:00 AM EST to 4:00 PM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Weather, Eastern Chester

When
March 25, 5:00 AM EST to 5:00 PM EST
Where
Eastern Chester forecast zone
Reported by
CoCoRaHS
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Western Montgomery

When
March 25, 5:00 AM EST to 3:00 PM EST
Where
Western Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Eastern Montgomery

When
March 25, 5:00 AM EST to 4:00 PM EST
Where
Eastern Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
March 25, 6:00 AM EST to 2:00 PM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Weather, Northampton

When
March 25, 6:00 AM EST to 2:00 PM EST
Where
Northampton forecast zone
Reported by
CoCoRaHS
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
March 25, 6:00 AM EST to 6:00 PM EST
Where
Upper Bucks forecast zone
Reported by
CoCoRaHS
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Lower Bucks

When
March 25, 6:00 AM EST to 6:00 PM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Carbon

When
March 25, 7:00 AM EST to 10:00 PM EST
Where
Carbon forecast zone
Reported by
CoCoRaHS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
March 25, 7:00 AM EST to 10:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2013Every state in 2013This day in weather historyWarnings in Pennsylvania, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439968, 439965, 439966, 439967, 439969, 439970, 439971, 439963, 439964, 439972, 439973, 439961, 439962.